question-icon

What causes painful and swollen lips and gums?

default
Posted on Thu, 6 Mar 2014
Question: I had symptoms of a very sore throat, hi fever and even high blood pressure starting 4 days ago. I started taking z pack which I have taken before and fever and blood pressure is under control but I still have very bad cough and sore throat. z pack seems to be working and i have one day left on it. On the forth day I woke up with a very painful and swollen gums and lips and as I wear dentures this makes it even more uncomfortable and painful. I removed the dentures last night and this morning my lips and gums seems even worse. I don't know whether to leave dentures out, stop or continue z pack or what. My gums are very painful and lips very swollen particularly on inside,
doctor
Answered by Dr. Albana Sejdini (2 hours later)
Brief Answer: Possible candida infection after taking Zpack... Detailed Answer: Hi my dear, I am sorry for the health problems you are facing. Please bare in mind that the use of antibiotics (Zpack in your case) is often associated with candida infection of GI tract. In your case, you have been experiencing painful and swollen lips and gums. I suggest to do a culture of mouth swab for candida and sensitivity to determine the right anti-fungal drug. I advise to keep a good oral hygiene: - wash with water and soda bicarbonate - take off your dentures (if they are movable) before going to sleep, clean them well and put inside a glass of water with soda bicarbonate or denture cleanser (you can find at your local drug store). - avoid foods that are spicy, hot, citrus.. - start taking probiotics Hope it was of help! Dr.Albana Feel free to ask me other questions you might have! I'd be happy to assist you further!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 7194 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes painful and swollen lips and gums?

Brief Answer: Possible candida infection after taking Zpack... Detailed Answer: Hi my dear, I am sorry for the health problems you are facing. Please bare in mind that the use of antibiotics (Zpack in your case) is often associated with candida infection of GI tract. In your case, you have been experiencing painful and swollen lips and gums. I suggest to do a culture of mouth swab for candida and sensitivity to determine the right anti-fungal drug. I advise to keep a good oral hygiene: - wash with water and soda bicarbonate - take off your dentures (if they are movable) before going to sleep, clean them well and put inside a glass of water with soda bicarbonate or denture cleanser (you can find at your local drug store). - avoid foods that are spicy, hot, citrus.. - start taking probiotics Hope it was of help! Dr.Albana Feel free to ask me other questions you might have! I'd be happy to assist you further!